Substance withdrawal delirium is a disturbance in consciousness that can cause disorientation, reduced awareness of the environment, as well as memory problems. If the symptoms of delirium appear shortly after substance withdrawal begins there is a good chance the two are related. To be certain, it is important to know more about the symptoms of this type of delirium and the dangers involved with it.
As with other types of delirium, the symptoms of substance withdrawal delirium center around problems with memory and awareness of surroundings. Disorientation is a common side effect of delirium caused by substance withdrawal. The fact that the signs appear shortly after abuse of a substance is stopped is a big indicator that substance withdrawal delirium may be the cause of the problems being experienced. If the symptoms are seen, it is important to avoid the dangers of delirium by getting treatment.
In some extreme cases - especially with alcohol withdrawal - there is a real chance of death occurring. While it may be a relatively small chance, it shouldn't be a risk that you take with your life. There are other risks associated with substance withdrawal delirium, including the possibility of other mental disorders appearing, especially depression or anti-social behavior. When all these risks are added to the disorientation experienced by those suffering from this type of delirium, the chances of something bad happening is increased even more. This makes treatment for delirium caused by substance withdrawal a good idea.
We understand the special needs of people going through substance withdrawal and are experiencing delirium. Even if the symptoms disappear for a short time, there is a good chance that they are going to return if not treated correctly. This is why you can get help from therapists through GoMentor 24/7 with online therapy.